October 31, 2017 at 12:21 am #6103
I am a new member of CSRF. I’ve just started the Ketoconazole treatment after a failed transsphenoidal hypophysectomy (2nd surgery). I really hope that the treatment will work and my normal physical features will come back. I am mostly worried about my physical changes. Luckily, my Cushing’s disease does not prevent me from living a normal life. I would like to hear from patients who are/were on ketoconazole. Did it work? For how long were you on the medication? Do you see any obvious changes? Did the moon face really go? How long does it take for the physical changes to go? My first transsphenoidal surgery was a complete success and everything went back to normal. I had lost 12 kgs and the moon face was gone after 4 months. My endocrinologist told me that medication is not as great as the surgery and patients don’t really lose weight. I look forward to hearing from patients taking ketoconazole.
Y.October 31, 2017 at 3:41 am #6110
Ketaconazole is no longer sold in USA, Europe and Australia. I am Australian and was diagnosed with Cushing’s in early 2013 when Ketaconazole was still available. My tumour could not be found by the various tests, and my endocrinologist prescribed Ketaconazole. I worked very well for me. When it was removed from the market here, my endocrinologist recommended I buy it on the internet, which I have done ever since.
It has worked well for me. I have lost 20 kg with dieting and the moon face and buffalo hump are far less noticeable.
I test every 6 months for cortisol and liver function and to date all is well, although my latest test showed cortisol was a little above normal. I am well enough that I might not choose to have transphoidal surgery even if the tumour can be found.
One thing to be aware of. Ketaconazole limits cortisol production but does not provide the variation in levels to suit the circumstances.November 2, 2017 at 7:23 am #6113
Thank you so much for your answer. Do you know why Ketoconazole is no longer sold in the US, Australia and some parts of Europe (I think it is still sold in France). Also, I am surprised to see that you’ve been taking the drug since 2013. One of the things my endocrinologist told me is that one should avoid a long exposure to these drugs. There are meant to be a short term solution while waiting for the radiotherapy or surgery. I am happy and feel relieved to hear that it has been working well so far. It gives me hope. Did you lose weight quickly? How long did it take you to lose weight? You said you lost 20 kg, I assume it took at least a year. Did your endocrinologist tell you it was an option to live with a pituitary tumour? What could be the consequences of having an active tumour although you are on medication?
YinkaNovember 6, 2017 at 4:58 am #6164
Ketaconozole is intended for the treatment of internal fungal infections. As I understand it, it has two side effects of concern. One is that it can have a detrimental effect on the liver, the other is that it reduces cortisol production. The “side effect” of limtiing cortisol resulted in it being widely used for Cushing’s.
Better treatments are availiable for fungal treatment and the drug is very low volume, whihc resulted in the drug being discontinued.
Intitially the advice to me was that Keta shold not be used for long periods. However, in my case I don’t seem to be suffering from any side effects. IAs the tumour has not yet been found, I can’t have surgery to remove it. Provided I continue not suffering from serious side effects, I think it is an option to live with the tumour but I stress that regular monitoring is needed.. If<span style=”color: #333333;”> Keta becomes a problem, I may need to have my adrenal glands removed. </span>
My latest Pet Scans picked up an abnormality in the pancreas, so I am nor sure whether I have a Piituatory Cushing’s or Ectopic. So more testing under way
My weight loss has been over 4 years and I need to watch my diet.
You must be logged in to reply to this topic.